Rytary off to a shaky start

My neurologist and I have agreed that I'm going to give up on the idea of trying rytary for two reasons:

1. My health insurance company, apparently like most in the U.S., is refusing to cover this new med.

2. A survey I did of over 50 reports on using rytary that I found on this forum and a similar U.S. forum showed lots of problems. None of the rytary users were as happy with it as I have been with my switch from the regular carbidopa-levodopa to the pre-existing extended release version.

For a fuller report, see my blog post at bit.ly/1IqQSNS

12 Replies

  • IT did not work for me infact it caused more issues.

  • We have been very satisfied with Rytary...much more even and less side effects.

  • I am currently on Rytary, for a few months now. Though originally refused by my insurance company, my neurologist said, she'd take care of it and she did, within a few weeks, I received my prescription in the mail. Though I had a few headaches and a bit of nausea at first, they went away. I immediately noticed less episodes of the failing motions that I had quite often on the regular Carbo-Levo, especially towards the end of the day. Though I had hoped for longer coverage per dose, it is a bit better than the Carbo-Levo. I get usually 3-4 hours with Rytary per dose rather than 2-3 hours as with Carbo-Levo. I hate taking the 3 pills per dose as opposed to one, that's 7-8 extra pills per day! I am curious now how the ER Carbo-Levo compares to the Rytary, as I am paying a lot more for the Rytary than the regular Carbo-Levo. Would I only require 1 pill per dose of the ER Carbo-Levo? Why was this not suggested by my neurologist in the past? I have complained about these failing motions for years, which my neuro says is caused by too much Carbo-Levo in my system, which is why the episodes worsen as the day progresses and the amount in my body builds up. What was the big deal about Rytary, if there was already a time-released Carbo-Levo?

  • My neurologist said the old extended release was found to be erratic with many who used it – – for no discernible reason, it would stop working for awhile and then start up again.

  • I am one who gave up on Rytary. Have been on carb/lev cr 50-200 for a few weeks & it seems to be working.

  • Fingers crossed

  • I was told by my neurologist that sinemet cr, which I take, is only 70% as potent as regular sinemet. Also that I should try Rytary because it's supposedly smooths out the side effects of regular sinemet and that it doesn't have severe side effects. What's the word on the street?

    Thanks, Ken

  • Lots of different words on the street regarding the new rytary. Mixed reviews so far.

    I just spent some time on Google trying to find out what the difference is, if any, between carbidopa/levodopa CR and ER. They both can be found but I can't find anything specific on differences. You take CR and I take ER.

    I take 2 pills every 3 or 4 hours. On my own, I decided to take 2 ER pills for each nighttime dosage and 1 ER and 1 regular during the daytime. This has given me much better coverage than when taking the regular only which resulted in getting dangerously high spikes in blood pressure during the off times.

    But, as always, what works for me now may not work for others and may not work for me next month.

  • I've been on rytary since the 2nd day that it was available. I love it. Yes it is a pain to take 3 pills instead of one. The pay off? No more crashes. On reg sinemet, I was needing to take it about every 2 hours, I would get the surge and then a crash. Too close together and then bad dyskinesia. On rytary, I almost never get a complete off time. Mornings are so much better, I'm not frozen and super slow. I can actually move first thing. It may not be super fast, but not like before. The insurance company, balked at first, but they just needed the records showing medical necessity. I would hate to not have it now!

  • I agree with horsplay - I've been on Rytary for only a few weeks and already notice a difference with the dyskinesia ... My right arm, shoulder, and leg often had a heyday during the "off" times, and now I experience only a mild uncontrolled movement in my right leg when I'm standing for any length of time .. Time - only Time will tell ...

  • These reports are encouraging!

  • Rytary assistance with costs are available through the pharmaceutical company. 877-764-9021

You may also like...